Severe problems on left cheek and forehead from hydroquinone 4% (prescription). (photos)

I wanted to know what I can do about the skin on my left cheek and my forehead. I used hydroquinone 4% (prescription) on my left cheek and forehead for melasma and it severely scarred it the next day so I stopped using it. It's been like this for the past 2-3 days. The big black circle is from a pimple (1 week). My forehead also has dark spots from acne that I want to get rid off. I'm using benzoyl peroxide 5% daily to treat the acne and moisturizer(vitamin E and jojoba oil).

Doctor Answers 2

Getting a formal consultation with a cosmetic dermatologist

I recommend getting a formal consultation with a cosmetic dermatologist for wound care in order to prevent scarring and treatment for active acne and melasma. I recommend silicone gel with growth factors.  For melasma a combination approach is needed. We currently use clear + brilliant with bleaching and microneedling/prp and getting amazing results. I suggest you see an expert. You will need lifelong treatment, sun protection, skin care. But these treatments can give you improvement and then help you maintain. Best , Dr. Emer.


Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Getting a formal consultation with a cosmetic dermatologist

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I recommend getting a formal consultation with a cosmetic dermatologist for wound care in order to prevent scarring and treatment for active acne and melasma. I recommend silicone gel with growth factors.  For melasma a combination approach is needed. We currently use clear + brilliant with bleaching and microneedling/prp and getting amazing results. I suggest you see an expert. You will need lifelong treatment, sun protection, skin care. But these treatments can give you improvement and then help you maintain. Best , Dr. Emer.


Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Acne and burn from topical creams

I would see the person who prescribed the medication. I have not heard of hydroquinone leading to burns of the skin. There is a proper dosing that you need to follow. Retin A is usually used in conjunction with this as well.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.8 out of 5 stars 45 reviews

Acne and burn from topical creams

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I would see the person who prescribed the medication. I have not heard of hydroquinone leading to burns of the skin. There is a proper dosing that you need to follow. Retin A is usually used in conjunction with this as well.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.8 out of 5 stars 45 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.